Funnel Cloud, Lincoln
- When
- June 19, 2:41 PM PST to 2:56 PM PST
- Where
- Lincoln County, 6.84 mi NW of Rocklyn to 6.77 mi NNW of Rocklyn
- Reported by
- Public
- Coordinates
- 47.690, -118.354
Cold air funnel cloud reported near Davenport with no damage.
A weak convective storm produced a cold core funnel.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A weak convective storm produced a cold core funnel.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 19, 1:34 PM PST, 1 hour 7 minutes earlier.
Area Forecast Discussion National Weather Service Spokane WA 234 PM PDT Sun Jun 19 2022 .SYNOPSIS... Sunday will feature scattered showers across north central and northeast Washington as well as parts of north Idaho. Afternoon temperatures will be well below average with highs in the 60s and low 70s. Temperatures are expected to rebound to near average by the middle of next week. Our region will also experience drier weather next week as chances for showers retreat to the mountainous terrain along the Canadian border. && .DISCUSSION... Sunday, Monday and Tuesday: Cool and cloudy with scattered showers to end our weekend for the Inland Northwest. The radar and satellite picture this afternoon is similar to the previous day, but shifted a bit farther east. We have rain showers and isolated thunder developing across the northern counties moving southeast into eastern and southeast Washington. The atmosphere this afternoon is largely chaotic and unsettled, though cool and saturated. Low clouds have largely persisted through the day with some breaks adjacent to the Cascades and across the Okanogan Highlands. The slow moving upper level feature will continue our showers through the early evening hours before tapering off. Monday will feature less coverage for showers/storms with the best upper level energy shifting southeast and flat high pressure building in from the west. Temperatures this weekend have been substantially below normal (normal 74F) but we will begin to see a gradual warming trend going into the week ahead. Read on to hear about our chances to reach that 80F mark! Monday afternoon as the bulk of the upper level energy moves east, a portion of northeast Washington and far northern Idaho will be under the influence of the trailing edge of the weather feature. Instability of several hundred J/kg and some forecast soundings indicating tall, skinny CAPE profiles would lead me to believe a decent chance of thunderstorms are likely Monday afternoon. Somewhat better wind shear and storm motion, however we're still looking at rather slower moving storms with precipitable water values over 0.70", so that heavy rain threat is still very present. These areas have also seen some heavier downpours from recent storms, so the debris flow and localized flooding threat is of concern. Confidence is not quite broad enough to hoist a product headline, but it's something to keep at the front of our minds. Tuesday will begin to feature more clearing skies with generally light winds as we see some warming temps and a drying period begin to take place. It's been a while, so this may seem out of place, but it is in fact almost late June. /Dewey Tuesday night through Friday: A well deserved dry and warm period will continue into the week as the Pacific Northwest becomes sandwiched between upper level low pressures to our north and south over British Columbia and California and high pressure over the Pacific and over the southern US. As a result, we will be in a rather benign zonal flow aloft through the work week. This will allow for temperatures to warm to near average values, with plenty of sunshine. Wednesday will be the warmest day of the week, and also becoming more confident that this could be the first 80 degree day at the Spokane International Airport (KGEG). In fact, the NBM is now giving KGEG a 52% chance of reaching 80F Wednesday. If we hit 80, this will tie the record of latest 80 degree day at KGEG. There will be chances for light precipitation Wednesday through Friday across the far northern Washington and Idaho as the broad low pressure over BC tracks across southern BC and sends a weak frontal boundary across the region. Models aren't in the best agreement with only about 30% of ensembles having over 0.01 inches of precipitation in a 24 hour period across northern WA and Idaho. A shortwave south of this broad low will move southeast through northern Idaho Friday for a small chance of thunderstorms in the afternoon. Winds will be breezy southwest winds Wednesday and Thursday with a strengthening cross-Cascade pressure gradient. Gusts up to 25 to 30 mph are possible. After the shortwave passage on Friday, around 70% of ensembles are suggesting that ridging will begin to strengthen over British Columbia, with surface level winds switching to the north. Breezy winds will be possible down the Okanogan Valley into the western Basin with gusts up to 30 mph Friday afternoon. With this stronger ridging, we may also see the warmest temperatures we've seen all year by the end of the weekend and into the beginning of next week. Hello Summer? vmt && .AVIATION... 18Z TAFS: Scattered showers will persist over central and northern Washington into the evening as low pressure continues to spin over the region. Low stratus has continued to span from Sandpoint to Deer Park, Coeur d'Alene, Spokane, and down to Pullman. Given the light wind pattern out of the south, this low ceiling will be slow to erode but should lift by 22z-02z this afternoon. MVFR levels are expected and likely with isolated IFR ceilings. Clouds will lift into a cumulus deck by mid afternoon with showery conditions expected through this evening. The best convective action should be far eastern Washington with the threat of locally heavy rain and brief reduction in visibility. /Dewey && .PRELIMINARY POINT TEMPS/POPS... Spokane 49 71 50 76 55 79 / 20 20 10 0 0 0 Coeur d'Alene 49 68 52 75 54 76 / 20 30 20 0 0 0 Pullman 48 66 48 73 53 77 / 20 10 0 0 0 0 Lewiston 54 74 53 81 58 84 / 20 10 10 0 0 0 Colville 47 74 50 78 54 78 / 40 30 10 0 0 10 Sandpoint 48 66 51 73 54 75 / 20 50 30 0 0 10 Kellogg 49 63 50 73 54 74 / 20 30 20 0 0 0 Moses Lake 49 80 50 84 56 86 / 10 0 0 0 0 0 Wenatchee 52 78 52 83 58 82 / 0 0 0 0 0 0 Omak 51 79 54 82 57 81 / 20 10 0 0 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous Weather Outlook National Weather Service Spokane WA 537 AM PDT Sun Jun 19 2022 IDZ003-004-026-027-WAZ031>034-041-043-044-047>049-201245- Idaho Palouse-Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Wenatchee Area-Okanogan Valley-Waterville Plateau- Central Chelan County-Western Chelan County- Western Okanogan County- 537 AM PDT Sun Jun 19 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region. IDZ001-002-WAZ035>038-201245- Northern Panhandle-Coeur d'Alene Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Okanogan Highlands- 537 AM PDT Sun Jun 19 2022 This Hazardous Weather Outlook is for portions of North Idaho... East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Slow moving thunderstorms Sunday afternoon and evening may produce locally heavy rain. This could lead to localized debris flows on recent burn scars. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
Special Weather Statement
National Weather Service Spokane WA
153 PM PDT Sun Jun 19 2022
WAZ036-037-192115-
Spokane Area WA-Northeast Mountains WA-
153 PM PDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of northeastern
Lincoln, south central Stevens and west central Spokane Counties
through 215 PM PDT...
At 152 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Davenport, or 25 miles northwest of Cheney, moving
east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairchild AFB, Reardan, Little Falls Dam, Deep Creek and Mondovi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4764 11809 4782 11809 4786 11764 4759 11764
TIME...MOT...LOC 2052Z 270DEG 11KT 4773 11798
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDThe Spokane radar (KOTX), 54 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
1 funnel cloud. Local standard time, as filed.
Cold air funnel cloud reported near Davenport with no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2022Every state in 2022This day in weather historyWarnings in Washington, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042351.